Alert archive / Virginia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 72, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 13, 2013, 2:12 PM EDT for 5 counties in Virginia. It was in force for 63 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2013, 2:12 PM EDT (18:12 UTC)
- Expired
- Jun 13, 2013, 3:15 PM EDT
- In force
- 63 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Botetourt County, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Roanoke County, VA
The radar
The Roanoke radar (KFCX), 37 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 2:28 PM EDT | TSTM WND DMG | Salem City, VA | TREE DOWN ON MARSHALL ST |
| Jun 13, 2:28 PM EDT | TSTM WND GST 68 | Roanoke Airport, VA | |
| Jun 13, 2:30 PM EDT | TSTM WND DMG | Roanoke, VA | TWO TREES DOWN BEAVERS CREEK RD |
| Jun 13, 2:30 PM EDT | TSTM WND DMG | Salem City, VA | NUMEROUS TREES DOWN AROUND THE CITY. ONE TREE ON A HOUSE. ONE TREE DOWN ON A CAR. POWER OUTAGES THROUGHOUT THE CITY. |
| Jun 13, 2:30 PM EDT | TSTM WND GST 70 | 4 Ssw Roanoke, VA | TREES SNAPPED AND UPROOTED. |
| Jun 13, 2:35 PM EDT | TSTM WND DMG | 5 Ssw Roanoke, VA | TREE DOWN ON A CAR ON KENWICK TRAIL. |
| Jun 13, 2:35 PM EDT | TSTM WND DMG | Roanoke, VA | LARGE LIMBS DOWN ON MONTGOMERY AVE. |
| Jun 13, 2:36 PM EDT | TSTM WND DMG | Roanoke, VA | LARGE TREE DOWN AND POWER POLE SNAPPED AT WALNUT AVE AND IVY STREET |
| Jun 13, 2:38 PM EDT | TSTM WND DMG | Roanoke, VA | TREE DOWN ON YELLOW MOUNTAIN RD. WINDS ESTIMATED OVER 60 MPH |
| Jun 13, 2:45 PM EDT | TSTM WND DMG | 6 Sse Salem City, VA | MULTIPLE TREES DOWN ON EQUESTRIAN DR |
| Jun 13, 3:05 PM EDT | TSTM WND DMG | Cave Spring, VA | TWO TREES DOWN AND SEVERAL OTHERS WITH THE TOPS SNAPPED OFF ON STARKY RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 12:19 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1563 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
210
WUUS51 KRNK 131812
SVRRNK
VAC023-045-161-770-775-131915-
/O.NEW.KRNK.SV.W.0072.130613T1812Z-130613T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
212 PM EDT THU JUN 13 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
CITY OF ROANOKE IN WEST CENTRAL VIRGINIA...
CITY OF SALEM IN WEST CENTRAL VIRGINIA...
CRAIG COUNTY IN SOUTHWEST VIRGINIA...
ROANOKE COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 315 PM EDT
* AT 208 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
BLACKSBURG...AND WAS MOVING TO THE EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
ROANOKE...
CATAWBA...
SALEM CITY...
BENT MOUNTAIN...
AND TROUTVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3747 7970 3740 7981 3737 7977 3731 7985
3722 7985 3721 7989 3716 7992 3714 7996
3718 8003 3716 8009 3711 8016 3723 8019
3734 8026 3737 8033 3731 8043 3742 8047
3755 8022
TIME...MOT...LOC 1810Z 276DEG 31KT 3737 8032
$$
112 follow-up statements
711
WWUS51 KRNK 131846
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
246 PM EDT THU JUN 13 2013
VAC045-131852-
/O.CAN.KRNK.SV.W.0072.000000T0000Z-130613T1915Z/
CRAIG VA-
246 PM EDT THU JUN 13 2013
...THE SEVERE THUNDERSTORM WARNING FOR
CRAIG COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED INTO
SOUTHERN ROANOKE COUNTY.
LAT...LON 3747 7970 3740 7981 3737 7978 3731 7985
3722 7985 3721 7989 3716 7992 3714 7996
3718 8003 3716 8009 3711 8016 3717 8017
3750 7989
TIME...MOT...LOC 1842Z 276DEG 31KT 3734 7997
$$
VAC023-161-770-775-131915-
/O.CON.KRNK.SV.W.0072.000000T0000Z-130613T1915Z/
CITY OF ROANOKE VA-CITY OF SALEM VA-ROANOKE VA-BOTETOURT VA-
246 PM EDT THU JUN 13 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR CITY OF ROANOKE IN WEST CENTRAL VIRGINIA...
CITY OF SALEM IN WEST CENTRAL VIRGINIA...
CENTRAL ROANOKE COUNTY IN WEST CENTRAL VIRGINIA...
SOUTHWESTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
AT 240 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THIS STORM WAS LOCATED JUST SOUTHEAST OF THE CITY OF ROANOKE...
AND WAS MOVING TO THE EAST AT 40 MPH.
A 68 MPH WIND GUST WAS MEASURED AT THE ROANOKE REGIONAL AIRPORT!
LOCATIONS IMPACTED INCLUDE...
ROANOKE...
BENT MOUNTAIN...
MILL MOUNTAIN...
TROUTVILLE...
AND CAVE SPRING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND DAMAGE TO
PROPERTY. MOVE TO A BASEMENT OR TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY SHELTER NOW. EVACUATE MOBILE HOMES AND MOVE INSIDE
A STURDIER STRUCTURE. IF NONE IS AVAILABLE...SEEK SHELTER IN A DITCH
OR OTHER LOW SPOT AND COVER YOUR HEAD.
&&
LAT...LON 3747 7970 3740 7981 3737 7978 3731 7985
3722 7985 3721 7989 3716 7992 3714 7996
3718 8003 3716 8009 3711 8016 3717 8017
3750 7989
TIME...MOT...LOC 1840Z 276DEG 31KT 3734 7997
$$
11160
WWUS51 KRNK 131857
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
257 PM EDT THU JUN 13 2013
VAC023-161-770-775-131905-
/O.CAN.KRNK.SV.W.0072.000000T0000Z-130613T1915Z/
CITY OF ROANOKE VA-CITY OF SALEM VA-ROANOKE VA-BOTETOURT VA-
257 PM EDT THU JUN 13 2013
...THE SEVERE THUNDERSTORM WARNING FOR
CENTRAL ROANOKE AND SOUTHWESTERN BOTETOURT COUNTIES...THE CITY OF
ROANOKE AND THE CITY OF SALEM IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
PLEASE SEND YOUR REPORTS OF WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. THANK
YOU.
LAT...LON 3747 7970 3740 7981 3737 7978 3731 7985
3722 7985 3721 7989 3716 7992 3714 7996
3718 8003 3716 8009 3711 8016 3717 8017
3750 7989
TIME...MOT...LOC 1855Z 276DEG 31KT 3733 7982
$$
PMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:49 PM EDT, 23 minutes earlier.
Area forecast discussion, Jun 13, 1:49 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 149 PM EDT THU JUN 13 2013 .SYNOPSIS... A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION TODAY BRINGING STRONG TO SEVERE STORMS INTO THE EVENING. MUCH COOLER AND DRIER AIR WILL FOLLOW THE FRONT AS HIGH PRESSURE BUILDS IN FROM THE NORTHWEST ON FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 138 PM EDT THURSDAY... SVR THUNDERSTORM WATCH 307 ADDED TO OUR NC COUNTIES TIL 8 PM. SEVERE THUNDERSTORMS WATCH 306 ISSUED FOR SE WV/SW VA BLACKSBURG CWA. NC COUNTIES MAY BE IN A LATER WATCH. AS OF 1040 AM EDT THURSDAY... SHOWERS AND THUNDERSTORMS ARE DEVELOPING ON LAST NIGHT'S STORMS OUTFLOW BOUNDARY THIS MORNING. THESE STORMS WILL MOVE ACROSS SOUTHEAST WEST VIRGINIA BETWEEN 11A- 01P TODAY. THESE STORMS ARE CURRENTLY NOT SEVERE BUT DO CONTAIN WIND GUST UP TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL. THESE STORMS WILL ADVANCE EAST OVER THE ALLEGHANY HIGHLANDS EARLY THIS AFTERNOON...AND COULD BECOME STRONGER MOVING INTO HIGHER INSTABILITIES. THE MORE WIDESPREAD THREAT OF SEVERE WEATHER WILL COME WITH THE COLD FRONT. THIS COLD FRONT IS JUST NOW ENTERING WESTERN WEST VIRGINIA AT 1030 AM. UNLESS THIS FRONT PICKS UP SPEED...IT WILL ARRIVE IN SE WV/SW VA AROUND 300 PM. ONCE THIS FRONT GETS CLOSER TO THE AREA...IT SHOULD PICK UP SPEED AND JUMP TO THE LEE TROUGH IN THE EAST. A SEVERE THUNDERSTORM WATCH IS LIKELY TO BE ISSUED FOR THIS AFTERNOON IN TO THIS EVENING. AS OF RIGHT NOW...THE HIGHEST LIKELIHOOD FOR A WATCH WILL BE EAST OF THE BLUE RIDGE. PORTIONS OF THE MOUNTAINS COULD ALSO BE INCLUDED IN THE WATCH DEPENDING ON AFTERNOON DESTABILIZATION. PREVIOUS DISCUSSION AS OF 440 AM EDT THURSDAY... WATER VAPOR LOOP SHOWED TWO WELL DEFINED SHORT WAVES CROSSING THE GREAT LAKES THIS MORNING. AT THE SURFACE...A SQUALL LINE WAS CROSSING INTO WESTERN PENNSYLVANIA AND NORTHWEST WEST VIRGINIA. THIS WAS WELL AHEAD OF THE SURFACE COLD FRONT THAT EXTENDED FROM INDIANA INTO SOUTHEAST MISSOURI. A WARM FRONT WAS ACROSS OHIO INTO SOUTHERN MARYLAND. MODELS REMAINED SIMILAR IN TIMING AND PLACEMENT OF SHOWERS AND THUNDERSTORMS COMING THROUGH THE FORECAST AREA TODAY. AT THIS TIME THE MOST UNSTABLE AIR EXTENDED FROM WEST VIRGINIA INTO KENTUCKY. DOWNDRAFT CONVECTIVE AVAILABLE POTENTIAL ENERGY AHEAD OF THE STORMS HAD BEEN AROUND THE 1200 J/KG RANGE FOR SINCE MIDNIGHT. THE LOW LEVEL JET HAD BEEN INCREASING OVERNIGHT FROM THE WEST WITH SPEEDS NOW INTO THE 40-50 KNOT RANGE...AND 850-300 MB WINDS WERE FROM THE WEST AROUND 50 KNOTS. WITH THE DEEP WEST WIND...STORMS WILL LIKELY WEAKEN AS THEY CROSS INTO THE MOUNTAINS AND THE ADJACENT EAST SLOPES OF THE BLUE RIDGE. BUT ENOUGH HEATING BY THIS AFTERNOON IN THE PIEDMONT...MAINLY EAST OF A LYNCHBURG TO REIDSVILLE LINE THAT THUNDERSTORMS WILL RE-INTENSIFY OR RE-DEVELOP THIS AFTERNOON. BEST PROBABILITY OF SHOWERS AND THUNDERSTORMS REMAINS IN THE FAR WEST AND FAR EAST PARTS OF THE COUNTY WARNING AREA. FRONT WILL CROSS THE FORECAST AREA BETWEEN 8AM AND 8PM. WINDS WILL BE GUSTY OUT OF THE WEST TO SOUTHWEST AHEAD OF THE FRONT. MODELS SHOWED PRESSURE RISES OF 3 TO 5 MB PER 6 HOURS BEHIND THE FRONT WITH 30 TO 40 KNOT 850 MB WINDS. STRONG GUSTY NORTHWEST WINDS BEHIND THE FRONT WILL BRING IN A COOLER AIR MASS WITH 850 MB TEMPERATURES DOWN TO +10 BY 12Z FRIDAY AND SURFACE DEW POINTS INTO THE 50S AND LOWER 60S. LEANED TOWARD BIAS CORRECTED MAV GUIDANCE FOR MAXIMUM TEMPERATURES TODAY AND A BLEND OR MAV/MET GUIDANCE FOR LOWS TONIGHT. && .SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/... AS OF 345 AM EDT THURSDAY... ANOMALOUS H5 TROUGH DRIVES H85 TEMPS BELOW 10C INTO SE WEST VA FOR FRIDAY. JUST ENOUGH LLVL MOISTURE IN THE MODEL SOUNDINGS FOR SOME MOUNTAIN STRATO CU ACROSS SE WEST VA...WHICH WILL PROBABLY MIX OUT LATE DAY. SOME SPOTS ACROSS SE WEST VA MAY NOT REACH 70F. A BREEZY DAY WITH SOME GUSTS TO 30 MPH WITH MUCH LESS CLOUDINESS ELSEWHERE. AFTER A CHILLY SATURDAY MORNING THE DEEP BUT SKINNY TROUGH IS GONE BY SATURDAY AFTERNOON AND WAA ENSUES. THE UPPER PATTERN WILL REMAIN ZONAL THIS WEEKEND AS AN UPPER RIDGE MOVES EAST AND EXPANDS FROM THE GULF COAST TO THE SOUTHEASTERN STATES. DISTURBANCES EJECTED FROM THE CURRENT GYRE OVER THE PAC NW WILL TAKE A WEST TO EAST ROUTE...ARRIVING BY EARLY NEXT WEEK...AND DRAWING JUST ENOUGH MOISTURE FROM THE GULF FOR THE NEXT RAIN OPPORTUNITY SUNDAY NIGHT INTO MONDAY. TEMPS SHOULD RETURN TO THE LOW TO MIDDLE 80S ON SUNDAY TOO. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 1215 PM EDT THURSDAY... HIGH PRESSURE WILL BE OFF THE SOUTHEAST COAST WHILE INCREASING HUMIDITY AND PIECES OF SHORTWAVE ENERGY MOVE ACROSS THE AREA AHEAD OF A FRONT. THE PATTERN SUGGESTS THAT MON-TUE WILL HAVE THE BETTER THREAT OF SHOWERS/STORMS WITH THE FRONT SHIFTING SOUTHEAST OF US BY WEDNESDAY. HIGH PRESSURE BUILDS IN BEHIND THIS FRONT OVER THE GREAT LAKES SOUTH INTO THE TN VALLEY WEDNESDAY AND THURSDAY. THE FRONT WILL STAY HUNG UP ACROSS THE SOUTHEAST SO THERE IS AN OUTSIDE SHOT THAT SOME OF OUR SRN CWA COUNTIES COULD SEE A FEW SHOWERS WED OR THU...ALTHOUGH FOR NOW LEFT IT MAINLY DRY. TEMPS ABOVE NORMAL EARLY BECOME MORE NORMAL POST FRONTAL PASSAGE...WITH HUMIDITY DROPPING SOME BY WED NIGHT-THU. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 135 PM EDT THURSDAY... CONVECTIVE LINE WILL IMPACT LWB/BLF EARLY THEN ROA/LYH/DAN AFTER 19Z UNTIL ABOUT 22-23Z. CONFIDENCE HIGH THAT TERMINALS WILL BE AFFECT ALTHOUGH LOWER AT BCB AS INDICATIONS SHOW WEAKENING BEFORE HITTING BCB AND JUMPING MORE EAST TO THE BLUE RIDGE AND FOOTHILLS. WINDS WILL BE THE MAIN THREAT AND GUSTS TO 40 KNOTS PLUS IS NOT OUT OF THE QUESTION AT ROA/LYH. WHEN THE LINE GOES THROUGH EXPECT VSBYS TO DROP TO IFR AND CIGS TO MVFR. THE FRONT ASSOCIATED WITH THE LINE WILL BE EAST OF THE CWA THIS EVENING AND EXPECT ALL SITES TO BECOME VFR...ALTHOUGH SOME LINGERING MVFR CIGS POSSIBLE AT BLF. HIGH PRESSURE WILL BUILD IN FRIDAY AND SATURDAY RESULTING IN VFR WEATHER. MAY SEE FOG AT THE TYPICAL LOCATIONS SUNDAY MORNING... KLWB/KBCB...OTHERWISE VFR. LOW LEVEL SOUTHERLY FLOW RETURNS ON SUNDAY AHEAD OF ANOTHER FRONT MOVING INTO THE MIDWEST/GREAT LAKES. THIS WILL LIKELY BRING ISOLATED STORMS TO THE MOUNTAINS SUNDAY AFTERNOON...WITH BETTER COVERAGE ACROSS THE REGION MONDAY AHEAD OF THE BOUNDARY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...AMS/RCS SHORT TERM...KM LONG TERM...WP AVIATION...AMS/WP
Hazardous weather outlook, Jun 13, 1:51 PM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 151 PM EDT THU JUN 13 2013 VAZ007-009>020-022>024-032>035-043>047-058-059-WVZ042>045-141800- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL- FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-GREENBRIER- 151 PM EDT THU JUN 13 2013 ...SEVERE THUNDERSTORM WATCH 306 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. STORMS THIS AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ001>006-018>020-141800- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN- 151 PM EDT THU JUN 13 2013 ...SEVERE THUNDERSTORM WATCH 307 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND NORTHWEST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. STORMS THIS AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RCS
In the hours before
Local storm report, Jun 13, 1:47 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
147 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM TSTM WND GST BLUEFIELD 37.27N 81.22W
06/13/2013 M62.00 MPH MERCER WV OFFICIAL NWS OBS
&&
JVCLocal storm report, Jun 13, 1:53 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
153 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL BLUEFIELD 37.24N 81.27W
06/13/2013 E0.50 INCH TAZEWELL VA TRAINED SPOTTER
DIME SIZE HAIL AS WELL AS SMALL BRANCHES DOWN ON EAST
RIVER MOUNTAIN.
&&
SKLocal storm report, Jun 13, 2:02 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
202 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG 3 ENE BLUEFIELD 37.26N 81.22W
06/13/2013 MERCER WV TRAINED SPOTTER
LARGE TREE LIMBS DOWN AT BLAND STREET AND COLLEGE AVE
&&
SKLocal storm report, Jun 13, 2:03 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
203 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM TSTM WND DMG 1 NE PRINCETON 37.38N 81.08W
06/13/2013 MERCER WV PUBLIC
DOWNED TREES ON BALL STREET
&&
SKLocal storm report, Jun 13, 2:07 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
207 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG 3 ENE BLUEFIELD 37.26N 81.21W
06/13/2013 MERCER WV TRAINED SPOTTER
TREE DOWN ON OAKHURST AVE.
0130 PM TSTM WND DMG 2 ENE BLUEFIELD 37.25N 81.23W
06/13/2013 MERCER WV TRAINED SPOTTER
ONE TREE DOWN.
&&
WHPLocal storm report, Jun 13, 2:10 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
210 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM HAIL 2 WNW BIG ISLAND 37.54N 79.40W
06/13/2013 E0.88 INCH BEDFORD VA CO-OP OBSERVER
DIME SIZE HAIL
&&
JVCThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:36 AM EDT | Special Weather Statement | RNK | Bath | 54 min |
| Jun 13, 11:50 AM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, City of Covington | 40 min |
| Jun 13, 12:28 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Amherst, Bath, Botetourt, Rockbridge, City of Buena Vista and 1 more | 47 min |
| Jun 13, 12:31 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 44 min |
| Jun 13, 12:45 PM EDT | Special Weather Statement | RNK | Craig | 30 min |
| Jun 13, 1:03 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Tazewell | 57 min |
| Jun 13, 1:31 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Craig, Giles | 59 min |
| Jun 13, 1:37 PM EDT | Severe Thunderstorm Warning | RNK | Grayson, Smyth, Tazewell, Wythe | 53 min |
| Jun 13, 1:45 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lynchburg | 60 min |
| Jun 13, 1:55 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Montgomery, Pulaski, Wythe, City of Radford | 65 min |
| Jun 13, 2:22 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Campbell, City of Lynchburg | 53 min |
| Jun 13, 2:31 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Franklin, Grayson, Patrick, City of Galax | 59 min |
| Jun 13, 2:36 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 54 min |
| Jun 13, 2:42 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Franklin, Pittsylvania | 63 min |
| Jun 13, 2:54 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte, Halifax | 81 min |
| Jun 13, 3:00 PM EDT | Areal Flood Advisory | RNK | City of Lynchburg | 3 hr |
| Jun 13, 3:05 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Pittsylvania, City of Danville, City of Martinsville | 70 min |
| Jun 13, 3:28 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 47 min |
| Jun 13, 3:32 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 73 min |
| Jun 13, 3:34 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 56 min |
| Jun 13, 4:13 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 32 min |
| Jun 13, 4:14 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 31 min |
| Jun 13, 4:43 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 32 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.